Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

TRUVADA/VIRAMUNE

(1/3) > >>

libra11_dj:
It's June 26 and for the very first time I'm taking my combo (TRUVADA/VIRAMUNE)meds for HIV...I'm knda nervous about the side effects...and how well I will deal with the treatment... wish me luck... I just find out I'm poz a  month ago more less at my 30 years old... and my cd4 cells r 309 and  VL 1500...thankz. :-[

allopathicholistic:

--- Quote from: libra11_dj on June 26, 2006, 10:20:47 AM ---... wish me luck...

--- End quote ---

wishing u the best!!   ;D

newt:
Hello Libra,

I am kinda surprised your doc has put you straight on meds after one set of tests...

Do you know how old your infection is?  If it is brand new, there may be a case for immediate treatment, but if it's several months old then the usual course of action would be to wait and see what your immune system does over 3-6 months.  You need two or three sets of test results really to judge what's going on.  A viral load of 1,500 is very low, which means your body is controlling the infection well on its own.

If your doc intends this treatment to be short-term, ie 6 months to a year, it is important to know that there is a right way and wrong way to stop using these medicines.  Because they stay in your body for several days, the recommended way to stop using them is to swap the Viramune for a protease inhibitor (PI) for 2 weeks, and then stop the Truvada 5 days before the PI.  This prevents the risk of developing resistance to Viramune and/or Truvada, and preserves these drugs (and similar ones) for use again later on.

Anyhow, welcome, and good luck.

Viramune is started at a half-strength dose for two weeks to reduce the chance of side effects like skin rash.

- matt

doyourowndamndishes:
Hey Libra,

I agree with Matt, meds at this point in time are not necessary.  Some doctors like the hit hard hit fast hit early, some wait till it is necessary.  At your cd4 count (309) there is no clear recommendation; some doctors will offer treatment, others hold off till the cd4s drop below 200 or you develop an OI (Opportunistic Infection: an AIDS defining illness).  With me, my initial lab tests were cd4s 260s, v.l. 150,000+.  I did not start meds till my cd4s dropped to low 180s which was about a year later.  Now, not all people are on meds.  For some reason, some people can go years without needing meds.  Where you fall in the spectrum is almost impossible, maybe even impossible to predict. 

Regarding side effects, I know they all sound scary but remember, drug companies have to list EVERY possible effect to cover their asses.  Also, just because a side effect is listed does not mean you will 100% for certain get it.  We all tolerate our meds differently: some people have no side effects at all; some people have mild side effects, more annoying than anything else; some people have very severe reactions and need to switch the offending meds to more tolerable one(s).  Also keep in mind part of antiviral treatment means to NOT compromise your quality of life.  If you do have side effects, don't suffer in silence.  Talk to your doctor to see what can be done to help alleviate or lessen the side effects.  Also, keep posting here.  There are many people on here and most likely every possible combination of drugs has been taken by the collective.  You can hear good side effect stories and bad ones too.  Hopefully, people will also chime in to let you know if they have discovered any tricks to taking meds to help minimize any possible side effects as well as things not to take with your combination of choice.

Hope this helps.

Cheers,

Alan

libra11_dj:
Well thank u guys for all ....well  my last hiv test in which I was neg was long time ago more than 2 years...and not till last march I  found out I was poz ...after that my doctor did 2 tests to see my cd4 cells and my VL and yes if my VL was low my cd4 were still going down , so she suggested to go on meds better now when my VL is low to help increase my cd4 cells.... and maybe later I might go off from meds for a while if I want ..she thinks I might have gotten the virus more than a year o maybe 2 ...so far all good...just a little dizzy right after i take my meds but it's mild

Navigation

[0] Message Index

[#] Next page

Go to full version